Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 26, NWS Milwaukee, WI

March 8, 2017

NWS Milwaukee, WI issued this small craft advisory at Mar 8, 2017, 8:59 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2017, 8:59 PM CST (02:59 UTC)
Expired
Mar 9, 2017, 3:00 AM CST
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

704 
WHUS73 KMKX 090259
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CST WED MAR 8 2017

...GUSTY WINDS INTO TONIGHT...

.WINDS WILL CONTINUE TO EASE THIS EVENING INTO TONIGHT...BUT
REMAIN STRONG ENOUGH FOR A SMALL CRAFT ADVISORY UNTIL LATER
TONIGHT.

WAVES WILL SUBSIDE OVERNIGHT AS WELL.

LMZ643>646-090900-
/O.EXP.KMKX.GL.W.0007.000000T0000Z-170309T0300Z/
/O.NEW.KMKX.SC.Y.0026.170309T0300Z-170309T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
859 PM CST WED MAR 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY...
...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST
THURSDAY. THE GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. 

* WINDS: WEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS
  EVENING...VEERING NORTHWEST 10 TO 15 KNOTS BY LATER TONIGHT.

* WAVES: WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
1 follow-up statement
024 
WHUS73 KMKX 090855
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 AM CST THU MAR 9 2017

...WINDS DIMINISHING...

.A WEAK RIDGE OF HIGH PRESSURE WILL BUILD ACROSS SOUTHERN
LAKE MICHIGAN WITH DIMINISHING WINDS. 

LMZ643>646-091000-
/O.EXP.KMKX.SC.Y.0026.000000T0000Z-170309T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
255 AM CST THU MAR 9 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING. 

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 5:47 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 8, 5:47 PM CST, 3 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
547 PM CST Wed Mar 8 2017

.UPDATE...

The High Wind Warning was allowed to expire at 5 pm, as winds
continue to ease late this afternoon. Winds should drop off fairly
quickly this evening as daytime heating is lost.

&&

.AVIATION/00Z TAFS/...

Winds will continue to ease this evening, eventually becoming
light overnight.

Models are in decent agreement in bringing a narrow band of light
snow through tomorrow, mainly in the morning. This could drop a
dusting to half inch or so, depending on where exactly the band
sets up. Ceilings will also probably go down briefly with the snow
band. Will have to monitor radar trends as this approaches to
better pin down where the snow will fall. VFR conditions should
return for the afternoon.

&&

.PREV DISCUSSION... /Issued 240 PM CST WED MAR 8 2017/

TONIGHT AND THURSDAY - Forecast Confidence...Medium.

Main story in the short run will be the gradual cessation of the
strong west winds. HRRR holds on to the high wind potential a little
longer than 23z in the east while the RAP tends to suggest warning
winds would for the most part be done. For now will leave warning
run its course until expiration and then let trends dictate whether
an extension, expiration or combo extension/downgrade is warranted
at 23z. So expect the winds to diminish as the evening wears on with
high pressure nudging closer. The ridge axis is proggd to be across
the state in a NW/se oriented fashion around 06z. Models then
develop a low vcnty SD/NE border around 06z and then slide it
southeast to srn IA by late in the night. A ribbon of qpf evolves in
association with an upper speed max and lower level frontogenetical
forcing. 500 millibar vorticity is strung out and well north of the
area. Forcing will be fighting dry airmass so qpf amounts look
light. Will bring some snow chances into the north late and then
expand across mainly the north 1/2 or 2/3rds between 12-18z. The 12z
euro is the most bullish on cwa wide precip. Looks like forcing
shifts out of the area after 18z so went dry for the afternoon.
Could end up seeing some breaks in the afternoon though LLVL RH
progs and MOS suggest this would be more likely in the north.

THURSDAY NIGHT THROUGH SATURDAY - Forecast Confidence...Medium
to High.

Slight shift in upper level from zonal steering flow to more
northwesterly on Friday.  This shift will allow much colder and even
drier air in the low to mid levels to build into southern Wisconsin
on Friday, which will last through much of the weekend.  Large high
pressure ridge accompanying this push of cold, dry air will divert
period of isentropic omega and short wave trof to the southwest of
the state Friday night and Saturday.  Short term guidance in good
agreement on snowfall from this system remaining southwest of
Wisconsin during this period, so will continue dry conditions in
southwest CWA.  Earlier ECMWF runs had been clipping far southwest
WI with a period of -sn but 12Z guidance has continue to shift the
light QPF southwest.

Main story will be the colder air spilling across southern WI.  925H
temperatures fall to as low as 17C below zero on Friday night with
only slight recovery on Saturday.  Fortunately, the low level winds
remain north to northwest during this period.

EXTENDED PERIOD...

SATURDAY NIGHT THROUGH WEDNESDAY - Forecast Confidence...Medium.

Appears the main focus of this period will be a threat for snow
Sunday night into Monday.  Cold northwest steering winds begin to
back slightly later in the weekend as mid-level short wave amplifies
as it rotates southward around southern Canadian low pressure.
Medium range guidance still in disagreement on amount of lift, and
track of low to mid level reflection of upper wave.  00Z ECMWF most
favorable for showing snow event across southern Wi for this period,
while GFS and GEM farther southwest.  Despite disagreement on
nuances, enough agreement in guidance and increase in column
moisture with passing short wave to warrant keeping high pops for a
period of snow. Much too early to try and get specific with snow
amounts.  May eventually have to factor in some lake effect as well.

MARINE...

Will downgrade Storm Warning to Gale and continue this into the mid
evening hours. We should then see a steady decrease as surface ridge
axis will be across the state later tonight.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning until 9 PM CST this evening for LMZ643>646.

&&

UPDATE...DDV
TONIGHT/Thursday AND AVIATION/MARINE...Collar
Thursday NIGHT THROUGH Wednesday...MBK
Hazardous weather outlook, Mar 8, 5:08 PM CST, 3 hours 51 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Milwaukee/Sullivan WI
508 PM CST Wed Mar 8 2017

WIZ046-047-051-052-056>060-062>072-092130-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
508 PM CST Wed Mar 8 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Late this Afternoon and Tonight

A few strong wind gusts will linger through late afternoon, but
otherwise winds will continue to diminish into the evening and
overnight hours.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Low pressure will push through southern Wisconsin Sunday night
and Monday resulting in a period of light snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but your wind reports are
appreciated.

LMZ643>646-092130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
508 PM CST Wed Mar 8 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

Strong west winds will continue into the evening. A Gale Warning
is in effect until 9 pm CST. Wind gusts of 40 to 45 knots are
possible late this afternoon and early evening. Gusty west winds
may linger at Small Craft Advisory levels for a few hours
overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

North winds and waves may reach Small Craft Advisory criteria
Thursday night and Friday.

www.weather.gov/mkx

MBK/DDV

In the hours before

Local storm report, Mar 8, 3:13 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CST WED MAR 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND GST 3 SE SULLIVAN           42.98N 88.55W
03/08/2017  M64 MPH          JEFFERSON          WI   OFFICIAL NWS OBS

            MEASURED AT NWS MKX.

&&

MBK
Local storm report, Mar 8, 3:21 PM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CST WED MAR 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     NON-TSTM WND GST SHEBOYGAN AIRPORT       43.77N 87.85W
03/08/2017  M58 MPH          SHEBOYGAN          WI   ASOS

            50 KNOT WIND GUST AT SHEBOYGAN AIRPORT.

&&

MBK
Local storm report, Mar 8, 3:34 PM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CST WED MAR 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     NON-TSTM WND DMG 1 N ELMWOOD PARK        42.71N 87.83W
03/08/2017                   RACINE             WI   TRAINED SPOTTER

            TREE DOWN ON POWER LINE AT INTERSECTION OF
            LATHROP AND 17TH STREET. NUMEROUS TREES DOWN
            AROUND RACINE DUE TO HIGH WIND. .

&&

MRC
Local storm report, Mar 8, 3:38 PM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CST WED MAR 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     NON-TSTM WND DMG 2 WNW NORTH BAY         42.78N 87.82W
03/08/2017                   RACINE             WI   TRAINED SPOTTER

            LARGE, UPROOTED PINE TREE LEANING ON CABLE
            LINE NEAR INTERSECTION OF 4 MILE RD AND N
            GREEN BAY RD IN RACINE. NUMEROUS 2-3 INCH
            BRANCHES DOWN ACROSS NORTHERN RACINE AREA.

&&

MRC
Local storm report, Mar 8, 3:45 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CST WED MAR 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     NON-TSTM WND GST MILWAUKEE INTERNATIONAL 42.94N 87.90W
03/08/2017  M59.00 MPH       MILWAUKEE          WI   ASOS

1010 AM     NON-TSTM WND GST 3 SE EAGLE              42.85N 88.43W
03/08/2017  E55.00 MPH       WAUKESHA           WI   PUBLIC

            LOCATION AT EAGLE SPRING LAKE.

1030 AM     NON-TSTM WND DMG RACINE                  42.73N 87.78W
03/08/2017                   RACINE             WI   PUBLIC

            ROOF DAMAGE REPORTED VIA SOCIAL MEDIA IN RACINE.

1030 AM     NON-TSTM WND DMG 4 W BROOKFIELD          43.06N 88.20W
03/08/2017                   WAUKESHA           WI   TRAINED SPOTTER

            12 INCH BRANCH BLOWN DOWN CAUSING FENCE DAMAGE. RELAYED
            VIA SOCIAL MEDIA.

1115 AM     HIGH SUST WINDS  HARTFORD                43.32N 88.39W
03/08/2017  M40.00 MPH       WASHINGTON         WI   TRAINED SPOTTER

            RELAYED VIA SOCIAL MEDIA. PEAK WIND GUST 54 MPH.

1145 AM     NON-TSTM WND GST MEQUON                  43.23N 87.98W
03/08/2017  M60.00 MPH       OZAUKEE            WI   PUBLIC

            MEASURED AT HOMESTEAD HIGH SCHOOL.

1145 AM     NON-TSTM WND GST 3 SE SULLIVAN           42.98N 88.55W
03/08/2017  M58.00 MPH       JEFFERSON          WI   OFFICIAL NWS OBS

            50 KNOT WIND GUST MEASURED AT NWS MKX.

1153 AM     NON-TSTM WND GST KENOSHA AIRPORT         42.60N 87.93W
03/08/2017  M58.00 MPH       KENOSHA            WI   ASOS

            50 KNOT WIND GUST MEASURED AT KENOSHA AIRPORT.

1251 PM     NON-TSTM WND DMG 3 N BUTLER              43.15N 88.07W
03/08/2017                   WAUKESHA           WI   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN. ESTIMATED WIND SPEED 50 MPH.

0100 PM     NON-TSTM WND GST 3 SE SULLIVAN           42.98N 88.55W
03/08/2017  M64.00 MPH       JEFFERSON          WI   OFFICIAL NWS OBS

            MEASURED AT NWS MKX.

0113 PM     NON-TSTM WND GST SHEBOYGAN AIRPORT       43.77N 87.85W
03/08/2017  M58.00 MPH       SHEBOYGAN          WI   ASOS

            50 KNOT WIND GUST AT SHEBOYGAN AIRPORT.

0115 PM     HIGH SUST WINDS  MIDDLETON               43.10N 89.51W
03/08/2017  M40.00 MPH       DANE               WI   AWOS

            HIGH SUSTAINED WINDS OF 35 KNOTS MEASURED AT MIDDLETON
            AIRPORT.

0130 PM     NON-TSTM WND DMG 1 NE OOSTBURG           43.63N 87.78W
03/08/2017                   SHEBOYGAN          WI   NWS EMPLOYEE

            SEMI-TRAILER FLIPPED OVER ON I-43 NORTHEAST OF OOSTBURG.

0147 PM     NON-TSTM WND DMG TIFFANY                 42.58N 88.93W
03/08/2017                   ROCK               WI   PUBLIC

            DAMAGE TO OUT BUILDINGS AND CHICKEN COOP.

0147 PM     NON-TSTM WND DMG RANDOM LAKE             43.56N 87.96W
03/08/2017                   SHEBOYGAN          WI   PUBLIC

            MULTIPLE TREES UPROOTED.

&&

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:27 PM CSTSmall Craft AdvisoryMKX36 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.